Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Have irregular cycle, delayed periods, cramps and spotting. Pregnancy test negative. Cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
I've have an irregular cycle. I have been tracking my cycles with my smart phone app. My last period was on the 19the of August, I have not had a period but all pregnancy tests were negative and then the 20th I had cramps, uncontrollable urination, smelly discharge and dark spotting. That only lasted one day. Now it is the 30th of September and according to my app I'm supposed to start my cycle today (I was also supposed to have a cycle on the 19th of September as well). I've taken another pregnancy test and it was negative. Could I possibly be pregnant?
Posted Sun, 20 Oct 2013 in Pregnancy
Answered by Dr. Rakhi Tayal 43 minutes later
Brief Answer:
Pregnancy is not likely.

Detailed Answer:
Thanks for trusting us with your health concern.
You can be assured that pregnancy isn't a factor here.
You have done pregnancy test and it is negative.
The other reasons of delayed periods may be hormonal imbalance, emotional upset, anxiety, stress, or other medical conditions that affect the ovaries, uterus, hypothalamus, or pituitary gland. Hypothyroidism, post pill amennorhea , polycystic ovarian syndrome or less frequently a pituitary tumor causing high prolactin levels or a hypothalamic disease are other causes that may be the cause here as pregnancy is ruled out.
Please visit your gynecologist to undergo physical check up and also to undergo relevant investigations required in your case to find out the cause so that treatment can be given accordingly.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor